Progesterone Side Effects

by Aline
(Jacksonville)

Hi!

I am 40 years old and I am trying to conceive. I have high androgens, mainly of androstenedione, besides acne, mood swings, skin oil.... I have a 28 days cycle, but I decided to use progesterone cream to reduce androgens levels, and I started in day 7 but in the day 9 started a diarrhea and feel many gases all day long.

The dosage I'm using is 1 pump a day. Today I am in 27 day cycle, and as I am used to check my basal body temperature, this morning it is still high and I do not know if I should stop using progesterone or continue until menses arrives.

I considerate myself as a healthy person, I dot not eat gluten, lactose and sugar, and I supplement my diet and nutrition with probiotics, inositol, d-chiroinositol, NAC, VitD, chromium picolinate, CQ10, hidrolized collagen and VitC and I run and do yoga 5x a week. Besides the side effects, the good news are: I have no PMS symptoms, acne has improved and my mood is great. I should say that I feel better since I started to use progesterone cream, but the dhiarrea does not seems to be a good signal.

Thank you.

Aline

Comments for Progesterone Side Effects

Click here to add your own comments

Jun 08, 2018
Progesterone Side Effects
by: Joy

Hi Aline

I am not sure how long you have been using progesterone for but progesterone is diuretic and can cause diarrhoea. It can take 2-6 months before the body adjusts. Once your body has adjusted it will go away. You are not using enough progesterone, between 100-200mg is needed. Using 50mg will aggravate your estrogen receptors.

If you have a 28 day cycle you should use the cream on day 14. Luteal phase starts from ovulation until bleeding. It is always, in all women, 12-14 days long when progesterone is used. Please read the How to use Progesterone cream and Estrogen Dominance pages. High androgens can cause acne. You might also like to read the Pregnancy page.

Jun 27, 2018
Diarrhea and progesterone
by: Heidi

Can progesterone cause diarrhea that has gotten worse in month 3? I'm on 200 mg of Natpro per day, and do not stop for my period. Should I be stopping next time I get my period? If I should be tapering down because of this side-effect, how would I do that? Should I stop cold-turkey when I get my period next? Or do I need to start tapering down now (I'm in day 10 of my cycle)? What are the exact steps I need to follow to taper?

Jun 28, 2018
Diarrhea and progesterone
by: Joy

Hi Heidi

I replied to you on another comment that you posted.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...